MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F1056M
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the distal tip of the neuron 6f 053 delivery catheter (neuron 053) was kinked in multiple locations.Conclusions: evaluation of the returned device revealed that the distal tip of the neuron 053 was kinked in multiple locations.If the device is manipulated with force at extreme angles during removal from the packaging, this type of damage may occur.Penumbra catheters are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the tip of a neuron 6f 053 delivery catheter (neuron 053) was bent upon removal from the packaging.The bent tip of the neuron 053 was found prior to use and therefore, the neuron 053 was not used for the procedure.The procedure was completed using a new neuron 053.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5667467
Report Number3005168196-2016-00687
Device Sequence Number18853940
Product Code DQY
UDI-Device Identifier00814548010113
UDI-Public00814548010113
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberPND6F1056M
Device Lot NumberF63233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2016
Initial Report FDA Received Date05/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1